Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 38, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 3, 2006, 6:08 PM CDT for Hockley County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2006, 6:08 PM CDT (23:08 UTC)
- Expired
- May 3, 2006, 7:03 PM CDT
- In force
- 55 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Hockley County, TX
The radar
The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:43 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 3, 3:43 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 343 PM CDT WED MAY 3 2006 .SHORT TERM... WEAK COLD FRONT HAS MOVED SOUTH INTO THE SOUTH PLAINS THIS AFTERNOON AND WAS LOCATED ALONG A LINE FROM SILVERTON TO PLAINVIEW TO MULESHOE AT MID AFTERNOON. CONVERGENCE ALONG THE DRYLINE HAS BEEN MINIMAL THROUGH THE DAY SO FAR...BUT DEW POINTS OVER OUR SOUTHWEST HAD FALLEN TO THE LOWER 40S VERSUS MID AND UPPER 50S EAST AND SOUTHEAST OF LUBBOCK. SATELLITE IMAGES CONTINUE TO SHOW AN UPPER DISTURBANCE SLOWLY APPROACHING OUT OF THE DESERT SOUTHWEST. ALL OF THESE FACTORS APPEAR TO BE COMING TOGETHER TO BRING THE AREA A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AS THE FRONT CONTINUES SLOW PROGRESS TO THE SOUTH. WEST TEXAS MESONET SOUNDING FROM 17Z AT REESE CENTER SHOWED MID LAYER TEMPS ABOUT 1 DEGREE WARMER TODAY THAN YESTERDAY ALONG WITH MORE LIMITED LOW LEVEL MOISTURE...THUS PROVIDING A SLIGHTLY STRONGER CAP AND LOWER CAPE VALUES. THESE FACTORS HAVE BEEN HELPING DELAY STORM INITIATION MORE TODAY THAN YESTERDAY AND WILL LIKELY LOWER SEVERE POTENTIAL SLIGHTLY. AGREE WITH SPC ANALYSIS THAT HAS BACKED OFF ON THE DAY ONE OUTLOOK WHICH HAS DROPPED THE MODERATE POTENTIAL. AT 3 PM...INITIATION WAS ALREADY OCCURRING OVER THE ROLLING PLAINS AND IT MAY BE ACCOMPANIED BY MORE STORMS ALONG THE FRONTAL ZONE INITIATING BETWEEN 430 AND 600 PM. INCREASED MID ATMOSPHERIC MOISTURE FROM 500MB TO 400MB COULD INCREASE DAMAGING WIND POTENTIAL FROM STORMS WHICH FORM NEAR THE FRONTAL BOUNDARY. .LONG TERM... THE POTENTIAL FOR SEVERE STORMS THURSDAY AND FRIDAY REMAINS. THIS AS TODAY/S INCOMING FRONT COMBINES WITH INCREASING LOW LEVEL MOISTURE/ FLOW ALOFT TO RESULT IN PERHAPS MORE SIGNIFICANT SEVERE THREATS. BY MIDDAY THURSDAY THE FRONT IS EXPECTED TO BE RETREATING NORTHWARD OVER THE SOUTH PLAINS WITH A STRONG MOISTURE GRADIENT ALONG IT AND SOUTHWARD ALONG A DRYLINE. MODELS DEPICT A WELL TIMED/WEAK SHORTWAVE TROUGH PROPAGATING THROUGH THE SOUTHWESTERLY FLOW OVER SOUTHERN NEW MEXICO...AND THIS SHOULD PROMOTE FORCING/ASCENT IN PROXIMITY TO SAID BOUNDARIES. SOLUTIONS SUGGEST THE AIRMASS NORTH OF THE BOUNDARY WILL MAINTAIN RELATIVELY HIGH THETA E CHARACTERISTICS...POSSIBLY ALLOWING FOR MORE IN THE WAY OF BOUNDARY LAYER ROOTED CONVECTION. WITH BACKED LOW LEVEL FLOW...STRONG INSTABILITY...AND INCREASING EFFECTIVE SHEAR...THE POTENTIAL FOR SUPERCELLS WILL EXIST. WILL DRAW THE HIGHEST POPS /40 PERCENT/ NORTH AND EAST OF LUBBOCK...JUST ALONG/ NORTH OF THE PROGGED BAROCLINIC ZONE. WILL MENTION SEVERE...BUT WITH POTENTIAL NEGATIVE EFFECTS OF OVERNIGHT STORMS YET TO BE SEEN...WILL NOT MENTION THREATS ATTM. THE MESOSCALE PATTERN IS PROGGED TO REPEAT ITSELF FRIDAY. A VERY SIMILAR ORIENTATION OF SURFACE FEATURES WILL COUPLE WITH FURTHER ENHANCEMENT OF MID LEVEL FLOW TO AGAIN RESULT IN A THREAT OF ORGANIZED SEVERE STORMS. THIS IN ADVANCE OF A NOTABLY DEEPER MID/ UPPER LEVEL TROUGH EJECTING OVER THE FOUR CORNERS REGION. POTENTIAL COMPLICATING FACTORS MAY INCLUDE A SOUTHWARD SURGE OF THE FRONTAL BOUNDARY IF IT IS SUFFICIENTLY ENHANCED BY PRIOR CONVECTION...BUT THAT APPEARS UNLIKELY GIVEN MAGNITUDE OF HEIGHT/PRESSURE FALLS ASSOCIATED WITH THE WESTERN TROUGH. REGARDLESS...COOLER/WETTER PATTERN APPEARS LIKELY THROUGH LATE FRIDAY. MODERATE NORTHWEST FLOW ALOFT IS PROGGED TO BECOME ESTABLISHED DURING THE WEEKEND...WITH NOTABLY QUIETER WEATHER. TEMPERATURES WILL WARM EARLY NEXT WEEK WITH STRENGTHENING LEE TROUGHING BENEATH THIS FLOW...BUT MEDIUM RANGE TRENDS SUGGEST A COOLER PAC NORTHWEST AIRMASS MAY RIDGE SOUTHEAST TOWARD THE AREA LATE IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 72 47 68 / 30 20 30 20 TULIA 53 67 45 67 / 40 40 40 30 PLAINVIEW 54 69 50 67 / 30 40 40 20 LEVELLAND 57 74 52 72 / 30 20 20 20 LUBBOCK 57 75 51 69 / 30 20 20 20 BROWNFIELD 60 79 51 74 / 20 10 20 20 CHILDRESS 57 70 51 67 / 50 40 40 40 SPUR 62 73 53 71 / 50 40 40 30 ASPERMONT 63 77 54 72 / 50 40 40 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 04/20
Hazardous weather outlook, May 3, 11:27 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1127 AM CDT WED MAY 3 2006 TXZ021>044-041630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1127 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT TO MODERATE RISK ACROSS MUCH OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. THE MODERATE RISK IS GENERALLY EAST OF A SILVERTON TO LAKE ALAN HENRY LINE. THE SLIGHT RISK ENCOMPASSES THE REMAINDER OF AN AREA EAST OF A DIMMITT TO TAHOKA LINE. A COLD FRONT WILL MOVE SOUTH INTO THE EXTREME SOUTHERN PANHANDLE AND SOUTH PLAINS AREA...LIKELY NEAR A MULESHOE TO MEMPHIS LINE BY 3 PM. IN ADDITION THE DRYLINE WILL MOVE EAST TOWARD THE INTERSTATE 27 CORRIDOR. BOTH OF THESE FEATURES ARE EXPECTED TO FOCUS THUNDERSTORM INITIATION BY LATE AFTERNOON. STRONG INSTABILITY COMBINED WITH MODEST WINDS ALOFT SHOULD RESULT MOSTLY IN MULTICELLULAR ORGANIZATION WITH SOME ISOLATED SUPERCELLS ALSO POSSIBLE. THUS THE MAIN THREATS WILL BE LARGE HAIL AND STRAIGHT-LINE WIND GUSTS. HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE...PARTICULARLY IN THE VICINITY OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND EAST OF A MULESHOE TO LEVELLAND TO POST LINE. A COLD FRONT WILL MOVE SOUTH THROUGH MUCH OF THE SOUTH PLAINS THURSDAY BEFORE STALLING OUT THURSDAY AFTERNOON. THIS FRONT...ALONG WITH ANY PREEXISTING BOUNDARIES...AND A REINFORCING FRONT MOVING IN FROM THE NORTH WILL ALL BE POTENTIAL FOCUSING MECHANISM FOR CONVECTIVE INITIATION. GIVEN MODERATE INSTABILITY AND SHEAR IN PLACE...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. ADDITIONALLY...THE APPROACH OF AN UPPER LEVEL STORM SYSTEM ON FRIDAY WILL BRING THE POSSIBILITY OF SEVERE THUNDERSTORMS TO MUCH OF THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 3, 4:53 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 453 PM CDT WED MAY 3 2006 TXZ027-033-032230- BAILEY TX-COCHRAN TX- 453 PM CDT WED MAY 3 2006 ...STRONG THUNDERSTORM ACROSS COCHRAN AND BAILEY COUNTIES... AT 449 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF MAPLE...OR ABOUT 6 MILES NORTH OF MORTON...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCE STRONG WIND GUSTS UP TO 50 MPH. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 1 PM CDT.
Special weather statement, May 3, 4:53 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 453 PM CDT WED MAY 3 2006 TXZ027-033-032230- BAILEY TX-COCHRAN TX- 453 PM CDT WED MAY 3 2006 ...STRONG THUNDERSTORM ACROSS COCHRAN AND BAILEY COUNTIES... AT 449 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF MAPLE...OR ABOUT 6 MILES NORTH OF MORTON...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 50 MPH. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 11 PM CDT.
Local storm report, May 3, 5:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
534 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 8 E LUBBOCK 33.58N 101.74W
05/03/2006 E0.88 INCH LUBBOCK TX LAW ENFORCEMENT
IDALOU POLICE CHIEF REPORT OF HAIL RANGING IN SIZE FROM
PEA TO PENNY TO NICKEL SIZED 1.5 MILES SOUTH OF HIGHWAY
62/82 ON CR400...OR ABOUT 8 MILES EAST OF LUBBOCK
INTERNATIONAL AIRPORT. HAIL DURATION 525P - 530P.
&&
BLAMARRESpecial weather statement, May 3, 5:40 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 540 PM CDT WED MAY 3 2006 TXZ037-043-032315- DICKENS TX-KENT TX- 540 PM CDT WED MAY 3 2006 ...STRONG THUNDERSTORM ACROSS NORTHWESTERN KENT AND SOUTHERN DICKENS COUNTIES... AT 538 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF SPUR...OR ABOUT 21 MILES SOUTHWEST OF DICKENS...MOVING NORTHEAST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, May 3, 5:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
545 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL IDALOU 33.66N 101.68W
05/03/2006 E1.75 INCH LUBBOCK TX LAW ENFORCEMENT
&&
FBOWSERLocal storm report, May 3, 6:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
600 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL RANSOM CANYON 33.53N 101.68W
05/03/2006 E0.75 INCH LUBBOCK TX BROADCAST MEDIA
&&
RMCQUEENThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:13 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 62 min |
| May 3, 5:31 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 20 min |
| May 3, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 40 min |
| May 3, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 6:04 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 56 min |
| May 3, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 65 min |
| May 3, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 62 min |
| May 3, 6:50 PM CDT | Tornado Warning | LUB | Kent | 40 min |
| May 3, 6:52 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 53 min |
| May 3, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.